In the last few months, my doctor prescribed 25mg of atenolol per day to treat my high blood pressure, along with a low dose of buspirone to treat my frequent anxiety problems. In the first 2 weeks of taking the medicines, I experienced days and days of heart palpitations, which I'd never had before. They went away, and a follow-up appointment showed that it was working - my blood pressure was back to being in good shape. About a week ago I think I missed a dose of atenolol (I'm not 100% sure if my memory was just bad or if I actually missed it), and now this week I've had 3 days in a row of sporadic palpitations/missed heart beats. Is this normal after one missed dose of atenolol, or should I be worried about this and get in to see my doctor? I've been ridiculously unreasonably paranoid about my health since turning 50, and I don't want to bother him with every little thing if it's nothing to worry about.
A missed dose should not cause much more than headache, I’m not a dr but have been on all beta blockers before.
Although I'm not a doctor, I suspect that there is no one size fits all answer to your question. I have skipped a dose or two (not back to back) of this drug without having side effects. However, I think that you should call your doctor regarding your side effects. "Better safe than sorry,"
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.